Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS Key West, FL

March 5, 2009

NWS Key West, FL issued this small craft advisory at Mar 5, 2009, 4:32 AM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 5, 2009, 4:32 AM EST (09:32 UTC)
Expired
Mar 9, 2009, 6:00 AM EDT
In force
4 days
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WHUS72 KKEY 050932
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EST THU MAR 5 2009

GMZ052>054-072>075-051600-
/O.NEW.KKEY.SC.Y.0013.090305T0932Z-090306T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
432 AM EST THU MAR 5 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS FROM OCEAN REEF TO PAST THE DRY
TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
15 follow-up statements
987 
WHUS72 KKEY 051523
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 AM EST THU MAR 5 2009

GMZ052>054-072>075-052130-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-090306T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1023 AM EST THU MAR 5 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
765 
WHUS72 KKEY 052058
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
358 PM EST THU MAR 5 2009

GMZ052>054-072>075-060330-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090306T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
358 PM EST THU MAR 5 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
456 
WHUS72 KKEY 060302
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1002 PM EST THU MAR 5 2009

GMZ052>054-072>075-061115-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090306T2200Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1002 PM EST THU MAR 5 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA
091 
WHUS72 KKEY 060930
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
430 AM EST FRI MAR 6 2009

GMZ052>054-072>075-061600-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090307T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
430 AM EST FRI MAR 6 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
928 
WHUS72 KKEY 061538
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1038 AM EST FRI MAR 6 2009

GMZ052>054-072>075-062230-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090307T2200Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1038 AM EST FRI MAR 6 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

BWC
771 
WHUS72 KKEY 062053
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
353 PM EST FRI MAR 6 2009

GMZ052>054-072>075-070330-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-090307T2200Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
353 PM EST FRI MAR 6 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
223 
WHUS72 KKEY 070301
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1001 PM EST FRI MAR 6 2009

GMZ052>054-072>075-071115-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-090307T2200Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1001 PM EST FRI MAR 6 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA
478 
WHUS72 KKEY 070904
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
404 AM EST SAT MAR 7 2009

GMZ052>054-072>075-071600-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090308T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
404 AM EST SAT MAR 7 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
736 
WHUS72 KKEY 071520
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 AM EST SAT MAR 7 2009

GMZ052>054-072>075-072130-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-090308T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1020 AM EST SAT MAR 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
737 
WHUS72 KKEY 072053
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
353 PM EST SAT MAR 7 2009

GMZ052>054-072>075-080300-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090308T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
353 PM EST SAT MAR 7 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
383 
WHUS72 KKEY 080304
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1004 PM EST SAT MAR 7 2009

GMZ052>054-072>075-081000-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-090308T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1004 PM EST SAT MAR 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA
710 
WHUS72 KKEY 080828
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EDT SUN MAR 8 2009

GMZ052>054-072>075-081500-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090308T1500Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
428 AM EDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF THE DRY
TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
547 
WHUS72 KKEY 081422
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1022 AM EDT SUN MAR 8 2009

GMZ052>054-072>075-082030-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090308T2200Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1022 AM EDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS ON THE COASTAL
WATERS OF THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF
THE DRY TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET
OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
157 
WHUS72 KKEY 081952
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
352 PM EDT SUN MAR 8 2009

GMZ052>054-072>075-090230-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-090309T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
352 PM EDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT ON THE
COASTAL WATERS OF THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES
WEST OF THE DRY TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET 
OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER
VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
082 
WHUS72 KKEY 090202
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1002 PM EDT SUN MAR 8 2009

GMZ052>054-072>075-091000-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-090309T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1002 PM EDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAZARDOUS SEAS REMAINS 
IN EFFECT ON THE COASTAL WATERS OF THE ATLANTIC FROM OCEAN REEF TO
20 NAUTICAL MILES WEST OF THE DRY TORTUGAS OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH
SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 4:02 AM EST, 30 minutes earlier.

Area forecast discussion, Mar 5, 4:02 AM EST, 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
402 AM EST THU MAR 5 2009

.DISCUSSION...
CURRENTLY - A LARGE HIGH PRESSURE SYSTEM CENTERED ALONG THE CAROLINA
COAST IS RESPONSIBLE FOR A RATHER TIGHT PRESSURE GRADIENT ACROSS THE
KEYS AND SURROUNDING WATERS. A QUIKSCAT IMAGE LAST EVENING INDICATED
A LARGE AREA OF 15 TO 20 KNOT EAST NORTHEAST WINDS ACROSS THE
STRAITS. ISLAND LOCATIONS HAVE BEEN 10 TO 15 MPH. ALOFT A BROAD MID
AND UPPER LEVEL RIDGE IS MIGRATING EASTWARD ACROSS THE CENTRAL US
AND GULF OF MEXICO. THIS PAST EVENINGS SOUNDING SHOWS A STABLE
PROFILE WITH A STRONG INVERSION BASED AROUND 6000 FT. TEMPERATURES
ACROSS THE ISLAND CHAIN HAVE FALLEN INTO THE LOWER 60S THIS MORNING
WITH DEW POINTS IN THE UPPER 50S.

FORECAST - NO CHANGES TO THE PREVIOUS FORECASTER REASONING. STILL
COOL AND RELATIVELY DRY FLOW ACROSS THE KEYS IS EXPECTED TO PICK UP
A BIT MORE ACROSS THE KEYS TODAY AS THE AREA BECOMES FIRMLY EMBEDDED
IN THE STRONG GRADIENT ON THE SOUTHERN PERIPHERY OF THE HIGH
PRESSURE CELL SITTING ALONG THE CAROLINA COAST. THE HIGH WILL BE
PUSHED SOUTHEASTWARD BY A MID LATITUDE TROUGH DRIVING EASTWARDS
ACROSS THE NORTHEAST...BUT THE RIDGE AXIS WILL REMAIN ACROSS FLORIDA
INTO THE GULF OF MEXICO...ESSENTIALLY THROUGH THE EXTENDED PERIOD.
BY THE TIME THE BOUNDARY LAYER HAS HAD ENOUGH TIME TO MODIFY THE
STRONG MID AND UPPER LEVEL RIDGING WILL BE IN PLACE ACROSS OUR AREA.
STRONG SUBSIDENCE AND AMPLE DRY AIR ABOVE A SHARP AND DESCENDING
INVERSION WILL ACT TO KEEP POPS OUT OF THE FORECAST. A FEW SHOWERS
MAY OCCASIONALLY OCCUR ALONG CLOUD LINES ACROSS THE STRAITS...BUT
THATS ABOUT IT. HOWEVER...MODERATION IN TEMPS AND DEW POINTS WILL
CONTINUE AS WINDS VEER FURTHER EAST. THE ONGOING TEMPERATURE TRENDS
IN THE FORECAST APPEAR ON TRACK...WITH TEMPERATURES NEAR NORMAL BY
THE BEGINNING OF NEXT WEEK. WIND WISE...EXPECT BREEZY MORNING
AND MID DAYS WITH EVENING LULLS...FOLLOWED BY SUBTLE MORNING SURGES.
&&

.MARINE...
STRONG HIGH PRESSURE ALONG THE CAROLINA COAST WILL BE RESPONSIBLE
FOR WINDS RAMPING UP TO NEAR 20 KNOTS AND GUSTY OVER THE WARM
STRAITS...AND SOMEWHAT LESS OVER THE GULF AND BAY SIDE WATERS. A
SMALL CRAFT ADVISORY WILL BE HOISTED FOR INCREASING WINDS. THE HIGH
PRESSURE SYSTEM WILL BE SLOW TO LEAVE OUR AREA...AND IN FACT WILL BE
REINFORCED BY STRONG RIDGING MOVING IN ALOFT. THE ADVISORY MAY BE
REQUIRED INTO THIS WEEKEND. THE USUAL PULSING OF THE WINDS IS
EXPECTED AS THE GRADIENT FLOW IS AFFECTED BY DIURNAL PATTERNS AND
UNDULATIONS WITHIN THE RIDGE ITSELF.
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TODAY AT THE KEY WEST AND
MARATHON ISLAND TERMINALS. AREAS OF STRATOCU MOVING IN FROM THE
FLORIDA STRAITS WILL GENERATE VFR CIGS AROUND FL050-060 AT
TIMES...BUT NO SUB-VFR CONDITIONS ARE EXPECTED. SURFACE WINDS WILL
REMAIN FROM THE NORTHEAST AROUND 10 KNOTS THROUGH EARLY THIS
MORNING...THEN ARE EXPECTED TO INCREASE TO NEAR 15 KNOTS WITH GUSTS
OVER 20 KNOTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  73  65  76  67 / - - - -
MARATHON  74  65  77  67 / - - - -
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY ALL ATLANTIC WATERS GMZ052>054-072-075.
&&

11/JACOBSON

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 4, 5:28 AM EST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
528 AM EST WED MAR 4 2009

FLZ076>078-GMZ031>033-052>054-072>075-051100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
528 AM EST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION IN THE FLORIDA STRAITS AND THE FLORIDA
BAY UNTIL THE WINDS SUBSIDE BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL INCREASE OVERNIGHT THROUGH THURSDAY. A SMALL CRAFT
ADVISORY WILL BE LIKELY ON THURSDAY AND THURSDAY NIGHT FOR THE
STRAITS. WINDS ARE EXPECTED TO REMAIN MODERATE TO FRESH THROUGH
SUNDAY...AND CAUTIONARY STATEMENTS OR POSSIBLE SCA CRITERIA WILL BE
MET OVER THE STRAITS. THE WINDS WILL BE AT OR NEAR CAUTIONARY
CRITERIA OVER THE FLORIDA BAY AND GULF WATERS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.